Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 9, 2022, 6:25 AM CST for Leake County, Mississippi. It took effect at Mar 9, 2022, 12:00 PM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 6:25 AM CST (12:25 UTC)
- In effect from
- Mar 9, 2022, 12:00 PM CST
- Expired
- Mar 14, 2022, 9:08 PM CDT
- In force
- 5 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River at Edinburg (ENBM6). The gauge peaked at 21.66 ft at Mar 12, 2022, 8:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:25 AM CST, 1 hour earlier.
Area forecast discussion, Mar 9, 5:25 AM CST, 1 hour before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 525 AM CST Wed Mar 9 2022 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Thanks to mainly low stratus over the region, IFR flight categories this morning will eventually give way to a mix of MVFR/VFR categories by late afternoon. Winds today will generally be from the north around 10 knots. These will then subside to around 3-5 knots this evening and through the overnight hours in early Thursday morning. /19/ && .DISCUSSION... Today and tonight... Short wave and associated precip moving out and plenty of llvl clouds remain in the wake of overnight showers. SREF keeps low clouds over much of the FA through midday, breaking up this afternoon. Northerly winds behind the front will keep the temperatures limited to the 50s and lower 60s in the SE. Models persist on another wave rippling up through the SWrly flow behind the front/more in line with the elevated (and slowing) boundary. GFS/HRRR brings showers back into the SE through the overnight hrs. The 06Z NAM is a little more aggressive with shower coverage up to the I-20 corridor...but seems to be more of an outlier given the front and trough position. Chilly in the overnight with temps dropping into the upper 30s and near 40. Thursday through next Tuesday... West southwest flow aloft will persist across the region as we round out the work week. With high pressure to the north over the CWA and drier air still over the region, quiet conditions are expected Thursday into the first half of Friday. Highs on Thursday will top out from the lower 60s to lower 70s, with middle 60s to middle 70s expected on Friday. Lows Thursday night will range from the upper 30s to middle 40s. As the day progresses Friday, and continuing into early Saturday, a strong trough will dig southeast across the nation's mid-section and swing east through the Lower Mississippi River Valley. This will cause a surface low to develop and rapidly deepen as it races northeast from the western Gulf of Mexico to the north central gulf coast Friday evening, and across Central Alabama into North Georgia late Friday night into early Saturday morning. As this happens showers will overspread the forecast area through Friday afternoon and night, with a few thunderstorms possible mainly south of the Interstate 20 corridor. With some low-end instability present, sufficient mid-level lapse rates, and adequate wind shear present, a strong storm or two can't be ruled out late Friday afternoon into early Friday evening, particularly across far southern portions of the CWA. Multiple things will happen in the wake of the passage of the trough and associated surface low overnight Friday into Saturday. First, strong cold advection will setup across the entire CWA. With models indicating a 7-12 mb pressure gradient across the CWA Friday night into the first half of Saturday, wind gusts at times could reach as high as 45 mph, with sustained northwest winds likely between 20-30 mph. As a result, a "Wind Advisory" will likely be needed for this timeframe. Secondly, these gusty winds will usher in a very cold and dry airmass. With temperatures falling into the lower 30s through day break Saturday as rain is exiting the CWA, there could be a brief transition of light rain over to some light snow, particularly across northern portions of the CWA. While this potential will continue to be monitored, no accumulation is currently expected. Lastly, downright cold conditions will be felt across the CWA both Saturday morning, and especially Sunday morning. Lows Saturday morning will range from the middle 20s to middle 30s. This, coupled with gusty northwest winds could yield wind chill values in the teens over central and northern portions of the CWA for a few hours first thing Saturday morning. After highs struggle to climb out of the 40s Saturday afternoon, the mercury will plummet Saturday night with temperatures falling into the low and upper 20s Sunday morning. Highs will rebound a decent bit Sunday afternoon, as they range from the middle 50s to middle 60s. Moving into the new work week, warming conditions will exist across the area. Rain chances will also increase across the CWA Monday into Monday night as another system races east through the region. Rain will exit the area Tuesday, as high pressure yet again builds into the forecast area. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 39 68 44 / 3 10 2 11 Meridian 60 41 69 43 / 3 21 3 13 Vicksburg 56 39 67 43 / 2 4 1 9 Hattiesburg 62 44 72 46 / 14 40 4 18 Natchez 58 40 69 44 / 2 8 1 12 Greenville 55 38 63 42 / 0 0 0 6 Greenwood 55 39 65 42 / 0 0 1 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Mar 9, 3:46 AM CST, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 AM CST Wed Mar 9 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 346 AM CST Wed Mar 9 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 19 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:55 PM CST | River Flood Warning | JAN | Hinds, Warren | 4 days |
| Mar 9, 6:09 AM CST | River Flood Warning | JAN | Madison, Yazoo | 7 days |
| Mar 9, 6:22 AM CST | River Flood Warning | JAN | Noxubee | 3 days |
| Mar 9, 6:23 AM CST | River Flood Warning | JAN | Neshoba | 21 days |
| Mar 9, 6:26 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Mar 9, 7:51 AM CST | River Flood Warning | JAN | Clay | 3 days |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.